Skip to content
My WebMD Sign In, Sign Up
Fosamax and TMJ - cant decide
avatar
booberryjuice posted:
I can not go and pick up my prescription for the fosamax the Dr. wants me on right away.I am 47, had a hysterectomy 7yrs. ago I do not take HR meds.,have gastritis and gerd (cant handle vitamin d or calcium) and TMJ , I have had a lifetime of chronic hives, I take atenenol for PVC's, 6 bone spurs in my neck, I have a compressed disk that pinches on the main nerves down both arms and have a hard time sleeping comfortable. I am soo scared of getting a jaw problem with the fosamax that I'm too scared to take it - I cant seam to make up my mind, I feel like I'm damned if I do and damned if I don't. Can anyone help me make a decision? I know it has to be mine in the end - but I suffer from paranoid anxieties , about so many things, I am the kind of person that all my life I have gotten all the bad side effects or just odd ones from most medications, this is why I am so undecided. I am walking on my treadmill about 1/2 an hour at least 3 times a week, other than daily household things - not much else for exercise.
Reply
 
avatar
bonebabe responded:
People who don't take Fosamax get jaw problems too. To date, the only documented cases of Fosamax related jaw necrosis have been cancer patients who've taken it IV. If you did, however, have some problem with jaw necrosis, the bone will heal, just more slowly.

You don't give your T-scores or fracture history, but I'm suspecting you're in the osteoporosis range since your doctor has prescribed a medication. I can tell you that if your fracture risk is high - the benefits of taking an osteo med that has been proven to reduce your fracture risk far far outweigh the risks of taking a med. Once you've had a vertebral fracture, there is no second chance.

With your history of GERD and gastritis, an oral med may not be the best choice for you. Talk to your doctor about Reclast, the annual IV med or IV Boniva.

You say you can't take Vit D or calcium. I don't understand what prohibits you from doing that because calcium in the form of Tums is often taken for reflux or indigestion. Vit D comes naturally from the sun (but not enough) and the supplements have not been shown to have an effect on the digestive system.

You should know that any medication you take will not work unless you give it something to work with in the form of calcium and Vit D. If you can't take the supplements, get it in your diet. Read food labels carefully as many foods now have calcium added. You need 1200 mg a day. Your body will absorb about 500 mg at a time.


Helpful Tips

For of those interested you might check out
" Congenital radio-ulnar synostosis" Google it and realize we are not alone. More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website